Ovarian hyperstimulation syndrome may occur after using injectable hormone medications during in vitro fertilization (IVF). Basically the condition occurs when your body gets too much of the fertility hormones that tend to cause your ovaries to become swollen. A small number of women may develop severe OHSS, which can cause rapid weight gain, abdominal pain, vomiting and shortness of breath.
HOW IS OVARIAN HYPERSTIMULATION SYNDROME DIAGNOSED?
Diagnosis is done by a gynaecologist who would observe these symptoms and do an ultrasound to check the ovaries. Tissue tests can be done too.
HOW IS OVARIAN HYPERSTIMULATION SYNDROME TREATED?
The treatment of the condition is done with the help of nausea fighting medication. Also, the urine will be monitored on a daily basis for frequency and level of various elements. One will also need to prevent blood clots by wearing support stockings. Anticoagulant medication will also be prescribed.
DID YOU KNOW?
Excessive hormones administered in this way many cause Ovarian Hyperstimulation Syndrome.